Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 304, NWS Jackson, MS

August 4, 2014Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2014, 3:39 PM CDT for Hinds County, Mississippi. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2014, 3:39 PM CDT (20:39 UTC)
Expired
Aug 4, 2014, 4:30 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:53 PM CDTHAIL 0.753 E Clinton, MSFELL FOR AROUND 5 MINUTES
Aug 4, 3:55 PM CDTTSTM WND DMG3 Sw Bolton, MSA TREE AND A POWER LINE DOWN ALONG BILLY FIELDS RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS54 KJAN 042039
SVRJAN
MSC049-042130-
/O.NEW.KJAN.SV.W.0304.140804T2039Z-140804T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT MON AUG 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYMOND...
  AND MOVING SOUTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAYMOND AROUND 355 PM CDT.
  DRY GROVE AROUND 425 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3210 9039 3208 9054 3226 9069 3238 9048
      3242 9027 3233 9026 3217 9026
TIME...MOT...LOC 2040Z 058DEG 9KT 3224 9035

HAIL...1.00IN
WIND...60MPH

$$

CME
2 follow-up statements
741 
WWUS54 KJAN 042055
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON AUG 4 2014

MSC049-042130-
/O.CON.KJAN.SV.W.0304.000000T0000Z-140804T2130Z/
HINDS MS-
355 PM CDT MON AUG 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HINDS
COUNTY UNTIL 430 PM CDT...

AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...AND
MOVING SOUTHWEST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLINTON AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3210 9039 3208 9054 3226 9069 3238 9048
      3242 9027 3233 9026 3217 9026
TIME...MOT...LOC 2055Z 024DEG 4KT 3233 9029

HAIL...1.00IN
WIND...60MPH

$$

CME
420 
WWUS54 KJAN 042103
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT MON AUG 4 2014

MSC049-042130-
/O.CON.KJAN.SV.W.0304.000000T0000Z-140804T2130Z/
HINDS MS-
403 PM CDT MON AUG 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HINDS
COUNTY UNTIL 430 PM CDT...

AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...AND
MOVING SOUTHWEST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
HINDS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3213 9046 3229 9050 3238 9048 3242 9027
      3233 9026 3217 9026
TIME...MOT...LOC 2104Z 024DEG 4KT 3232 9029

HAIL...<.75IN
WIND...60MPH

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:32 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 4, 10:32 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CDT MON AUG 4 2014

.UPDATE...

MAKING ADJUSTMENTS TO RAISE POPS A BIT FOR NORTHEAST PORTIONS OF THE
ARKLAMISS THIS AFTERNOON. OTHERWISE...JUST MINOR TWEAKS WILL BE
NECESSARY TO TEMPS/DEWPOINTS.

&&

.DISCUSSION...MUCH DRIER MID/UPPER LEVEL AIR NOTED BY LZK/SHV
MORNING RAOBS IN SUBSIDENT FLOW POLEWARD OF THE UPPER LEVEL TROUGH
AXIS IS HELPING TO ENHANCE THE MOISTURE GRADIENT ALONG/N OF THE HWY
82 CORRIDOR. FARTHER SOUTH AND FOR MOST OF THE FORECAST AREA...PLENTY
OF LOW-MID LEVEL MOISTURE/ INSTABILITY WITH PRECIPITABLE WATER
VALUES > 1.75 INCHES AND VERTICAL TOTALS ~ 27 DEG C WILL SUPPORT
AFTERNOON THUNDERSTORMS.

ALTHOUGH FORCING MECHANISMS ARE SUBTLE...THE HRRR/LOCAL WRF KEY IN
ON A POTENTIAL GREATER AXIS OF MOISTURE CONVERGENCE AND CONVECTIVE
DEVELOPMENT GENERALLY ALONG/SE OF THE NATCHEZ TRACE CORRIDOR THIS
AFTERNOON. BASED ON CURRENT OBSERVATIONAL TRENDS AND NEAR-TERM
GUIDANCE...WE WILL INCREASE POPS SOME FOR CENTRAL/EAST MS TO THE
NORTH OF I-20. AS DISCUSSED EARLIER THIS MORNING...A FEW
STRONG/SEVERE STORMS WILL BE A POSSIBILITY GIVEN STRONG DAYTIME
HEATING...FAIRLY STEEP MID/LOW LEVEL LAPSE RATES....AND HEALTHY
DCAPE. /EC/

&&

.AVIATION...VFR CONDITIONS EXPECTED TODAY. SOME CONVECTION IS AGAIN
EXPECTED TO DEVELOP THIS AFTERNOON PARTICULARLY ALONG AND SE OF THE
NATCHEZ TRACE PARKWAY. THIS WILL BRING BRIEF MVFR RESTRICTIONS
ESPECIALLY WITH THUNDERSTORMS. AFTER ABOUT 03Z...CONDITIONS LOOK TO
BE QUIET WITH A TREND TOWARD MVFR CONDITIONS AFTER 06Z...ESPECIALLY
FOR SITES THAT RECEIVE PRECIP. /28/

.PREV DISCUSSION... /ISSUED 445 AM CDT MON AUG 4 2014/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...LATEST SATELLITE IMAGERY
SHOWED A SHARP SHORT WAVE MOVING THROUGH THE REGION EARLY THIS
MORNING AT THE BASE OF AN UPPER TROUGH. WITH THE MIDLEVEL MOISTURE
GRADIENT AROUND THE HIGHWAY 82 EXPECT CONVECTIVE ACTIVITY TO BE
MAINLY ALONG AND SOUTH OF INTERSTATE 20...WHICH IS SHOWN BY LOCAL
AND NATIONAL WRF GUIDANCE. PWATS WILL BE FROM 1.5 NORTH TO 1.8
SOUTH. WE WILL HAVE SOME UPPER JET DYNAMICS WITH 50-60 KNOTS OF FLOW
WITH THE UPPER TROUGH. THIS MAY HELP TO PROVIDE SOME ISOLATED
ORGANIZED UPDRAFTS FOR A FEW STRONG TO POSSIBLY BRIEFLY SEVERE
STORMS FOR THIS AFTERNOON FROM STORM MERGERS INTO EARLY THIS
EVENING. THERE MAY BE SOME MICROBURST POTENTIAL WITH DCAPES GREATER
1000 AND SOME CAPES GREATER THAN 3000 J/KG.

FOR TUESDAY UPPER RIDGING WILL BUILD IN FROM THE WEST AS WE START TO
GET SOME HEIGHT RISES. MIDLEVEL DRYING WILL PUSH FARTHER SOUTH
ACROSS THE REGION. THIS KEEP OUR CHANCES OF ISOLATED CONVECTION
ACROSS THE SOUTHERN AREAS. EXPECT THE ISOLATED ACTIVITY TO DIMINISH
BY TUESDAY EVENING.

AS FAR AS AFTERNOON HIGHS ARE CONCERN WENT CLOSE TO MAV GUIDANCE
WITH HIGHS IN THE UPPER 80S TO LOWER 90S FOR TODAY. WENT CLOSE TO
NAM GUIDANCE WITH HIGHS IN THE LOWER 90S FOR TUESDAY. FOR NIGHTLY
LOWS WENT CLOSE TO MAV GUIDANCE WITH LOWS FROM THE MID 60S TO AROUND
70 FOR TONIGHT. LOWS WILL BE FROM THE MIDDLE 60S TO THE LOWER 70S FOR
MONDAY NIGHT.

AS FAR AS POPS ARE CONCERNED WENT CLOSE TO A BLEND OF MAV AND GMOS
GUIDANCE./17/

LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...PERSISTENT UPPER LEVEL
TROUGH HANGING IN THE VICINITY OF THE LOWER MS VALLEY SHOULD BE
CLEARED OFF TO THE EAST BY WEDNESDAY WITH FLAT RIDGING EXTENDING
EAST AND NORTHEAST OUT OF TX AND OLD MEXICO TAKING TEMPORARY HOLD
THROUGH AT LEAST THURSDAY. HOWEVER...BY LATE FRIDAY (AND DEFINITELY
BY SATURDAY)...MODEL CONSENSUS PRETTY HIGH THAT THE RIDGE IN OUR
AREA WILL AGAIN RELENT TO ACTIVE NORTHWEST FLOW...WITH THE POTENTIAL
FOR ANOTHER FROPA ASSOCIATED WITH THE NORTHWEST FLOW REGIME AROUND
NEXT SATURDAY.

CONDITIONS WEDNESDAY THROUGH FRIDAY SHOULD BE TYPICALLY HOT
CONSIDERING THE CALENDER DATE...WITH MANY LOCATIONS PERHAPS
AVERAGING A LITTLE ABOVE NORMAL (WHICH IS RARE FOR THIS SUMMER). BUT
MOISTURE IN THE MID TO LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN
PLENTIFUL AND RIDGING ALOFT NOT SUPPRESSIVE ENOUGH TO KEEP A LID ON
AFTERNOON SHOWERS AND STORMS ALTHOUGH POPS GENERALLY 30 PERCENT OR
LESS. THIS MOISTURE WILL ALSO COMBINE WITH THE MENTIONED HEAT TO
PUSH PEAK HEAT INDICES NEAR OR A LITTLE ABOVE THE CENTURY MARK IN
MANY LOCALES THIS PERIOD. AT THIS POINT WE ARE NOT ANTICIPATING HEAT
ADVISORIES BECOMING NECESSARY. AS FAR AS THE POTENTIAL FOR
POTENTIALLY SEVERE STORMS GOES...IT APPEARS GARDEN VARIETY SUMMER
CONVECTION (I.E..NOT SEVERE) SHOULD BE THE STORY UNTIL PERHAPS LATE
FRIDAY WHEN LAPSE RATES AND SHEAR START SLOWLY INCREASING FROM THE
NORTH AS THE NORTHWEST FLOW REGIME ENCROACHES. FROM LATE FRIDAY AND
THROUGH AT LEAST SATURDAY (AND PERHAPS EVEN LASTING INTO SUNDAY IN
SOUTHERN ZONES) STORM STRENGTH COULD BE AN ISSUE WITH SOME LOCALLY
HEAVY RAINFALL NOT ENTIRELY OUT OF THE QUESTION AS WELL. FOR NOW
WILL HOLD OFF MENTIONING IN THE HWO DUE TO UNCERTAINTY OF IMPACT
REACHING THRESHOLDS FOR WARRANTING MENTION IN THE EXTENDED TIME
RANGE.

LATER IN THE WEEKEND AND POSSIBLY GOING INTO EARLY NEXT WEEK IT
APPEARS AN ACTIVE PATTER MAY CONTINUE IN AT LEAST SOUTHERN ZONES.
MODELS SUGGESTS POTENTIAL FOR THE BOUNDARY COMING IN SATURDAY TO
PERHAPS STALL NORTH OF THE COAST AND SERVE AS A BAROCLINIC ZONE FOR
THUNDERSTORM CLUSTER INITIATION AND TRAVEL FOR A PERIOD OF A FEW
DAYS. TEMPERATURES ACROSS THE BOARD SHOULD COOL OFF SOME BUT
HUMIDITY MAY BE TOUGH TO SHAKE IN SOUTHERN ZONES. STAY TUNED TO
LATER FORECASTS AS WE REFINE DETAILS CONCERNING EARLY NEXT WEEK. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 4, 3:14 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT MON AUG 4 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
314 PM CDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 4, 3:07 PM CDT, 32 minutes before
MSZ044-042040-
LEAKE MS-
307 PM CDT MON AUG 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT MON AUG 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CARTHAGE AT 308 PM CDT...MOVING
SOUTH AT 5 MPH.

PEOPLE IN CENTRAL LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3266 8943 3267 8965 3278 8966 3282 8943
TIME...MOT...LOC 2008Z 001DEG 6KT 3273 8954

CME
Special weather statement, Aug 4, 3:08 PM CDT, 31 minutes before
MSZ048-042030-
HINDS MS-
308 PM CDT MON AUG 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT MON AUG 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF JACKSON AT 309 PM
CDT...MOVING SOUTH AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3243 9025 3240 9024 3240 9011 3234 9012
      3232 9015 3229 9016 3229 9018 3227 9018
      3225 9020 3223 9020 3221 9030
TIME...MOT...LOC 2009Z 007DEG 7KT 3233 9015

CME
Special weather statement, Aug 4, 3:23 PM CDT, 16 minutes before
MSZ043-042045-
MADISON MS-
323 PM CDT MON AUG 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON AUG 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CAMERON AT 323 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3268 8984 3277 8999 3285 8990 3281 8974
TIME...MOT...LOC 2023Z 039DEG 9KT 3280 8988

CME
Local storm report, Aug 4, 3:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT MON AUG 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 WNW HAZLEHURST        31.89N 90.45W
08/04/2014  E0.75 INCH       COPIAH             MS   PUBLIC

&&

DL
Local storm report, Aug 4, 3:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT MON AUG 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             JACKSON                 32.32N 90.21W
08/04/2014  E0.25 INCH       HINDS              MS   NWS EMPLOYEE

            REPORTS OF PEA SIZE HAIL ON GALLATIN STREET NEAR
            INTERSTATE 20 AND WIND GUSTS NEAR 40MPH.

&&

DCOX
Local storm report, Aug 4, 3:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT MON AUG 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 N CARTHAGE            32.76N 89.53W
08/04/2014  E0.25 INCH       LEAKE              MS   PUBLIC

            REPORTS OF PEA SIZE HAIL JUST NORTH OF CARTHAGE. RELAYED
            VIA MPING.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:05 PM CDTSpecial Weather StatementJANHinds30 min
Aug 3, 7:09 PM CDTSevere Thunderstorm WarningJANHinds, Madison19 min
Aug 3, 7:27 PM CDTSpecial Weather StatementJANYazoo28 min
Aug 3, 8:05 PM CDTSpecial Weather StatementJANHinds30 min
Aug 4, 2:02 AM CDTSpecial Weather StatementJANLamar28 min
Aug 4, 12:24 PM CDTSpecial Weather StatementJANMarion31 min
Aug 4, 12:28 PM CDTSpecial Weather StatementJANMarion32 min
Aug 4, 1:15 PM CDTSpecial Weather StatementJANOktibbeha30 min
Aug 4, 2:21 PM CDTSpecial Weather StatementJANScott29 min
Aug 4, 2:23 PM CDTSpecial Weather StatementJANScott27 min
Aug 4, 2:46 PM CDTSpecial Weather StatementJANRankin19 min
Aug 4, 2:50 PM CDTSpecial Weather StatementJANCopiah20 min
Aug 4, 2:57 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson31 min
Aug 4, 3:07 PM CDTSpecial Weather StatementJANLeake33 min
Aug 4, 3:08 PM CDTSpecial Weather StatementJANRankin22 min
Aug 4, 3:12 PM CDTSevere Thunderstorm WarningJANLeake48 min
Aug 4, 3:23 PM CDTSpecial Weather StatementJANMadison22 min
Aug 4, 3:45 PM CDTSpecial Weather StatementJANLeake20 min
Aug 4, 3:58 PM CDTSpecial Weather StatementJANLawrence22 min
Aug 4, 4:16 PM CDTSevere Thunderstorm WarningJANClaiborne31 min
Aug 4, 4:18 PM CDTSpecial Weather StatementJANYazoo32 min
Aug 4, 4:20 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo40 min
Aug 4, 4:23 PM CDTSpecial Weather StatementJANAttala22 min
Aug 4, 4:33 PM CDTSpecial Weather StatementJANMadison22 min
Aug 4, 4:35 PM CDTSpecial Weather StatementJANFranklin20 min
Aug 4, 4:41 PM CDTSpecial Weather StatementJANLincoln24 min
Aug 4, 4:57 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln48 min
Aug 4, 4:59 PM CDTSpecial Weather StatementJANJefferson31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.